Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 271, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 23, 2014, 6:03 PM CDT for Phillips County, Arkansas; Coahoma County, Quitman County, Tallahatchie County, Mississippi. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 23, 2014, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Phillips County, AR, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 147 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:11 PM CDT | TSTM WND DMG | Clarksdale, MS | A FEW TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
| Jul 23, 6:42 PM CDT | TSTM WND GST 70 | 1 S Green Grove, MS | POWER POLES DOWN AS WELL AS TREES AND TREE BRANCHES DOWN AROUND THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757
WUUS54 KMEG 232303
SVRMEG
ARC107-MSC027-119-135-232345-
/O.NEW.KMEG.SV.W.0271.140723T2303Z-140723T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JONESTOWN...OR 8 MILES NORTHEAST OF CLARKSDALE...AND MOVING
SOUTHWEST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSDALE
AND ELAINE.
THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...FLOWER
LAKE...HORSESHOE LAKE...MOON LAKE...OLD TOWN LAKE AND TUNICA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3456 9073 3432 9021 3398 9047 3398 9058
3399 9067 3411 9067 3411 9096 3414 9102
TIME...MOT...LOC 2303Z 045DEG 13KT 3427 9047
$$2 follow-up statements
535
WWUS54 KMEG 232322
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT WED JUL 23 2014
ARC107-232332-
/O.CAN.KMEG.SV.W.0271.000000T0000Z-140723T2345Z/
PHILLIPS AR-
622 PM CDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PHILLIPS COUNTY IS
CANCELLED...
AT 622 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3415 9081 3418 9089 3419 9091 3420 9092
3422 9094 3424 9094 3420 9085 3427 9083
3430 9075 3436 9076 3437 9068 3431 9066
3442 9057 3449 9059 3432 9021 3398 9047
3399 9066 3411 9067 3412 9096
TIME...MOT...LOC 2322Z 045DEG 13KT 3422 9053
$$
MSC027-119-135-232345-
/O.CON.KMEG.SV.W.0271.000000T0000Z-140723T2345Z/
TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
622 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR COAHOMA...QUITMAN AND NORTHWESTERN TALLAHATCHIE COUNTIES...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LYON...OR NEAR CLARKSDALE...MOVING SOUTHWEST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOBO...
CLARKSDALE...COAHOMA...LYON...BEAVER DAM...RICH...MOON...HILLHOUSE...
RENA LARA...BEVERLY...GREEN GROVE...FARRELL...COUNTS AND MATTSON.
THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...FLOWER
LAKE...HORSESHOE LAKE...MOON LAKE...OLD TOWN LAKE AND TUNICA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3415 9081 3418 9089 3419 9091 3420 9092
3422 9094 3424 9094 3420 9085 3427 9083
3430 9075 3436 9076 3437 9068 3431 9066
3442 9057 3449 9059 3432 9021 3398 9047
3399 9066 3411 9067 3412 9096
TIME...MOT...LOC 2322Z 045DEG 13KT 3422 9053
$$270
WWUS54 KMEG 232342
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CDT WED JUL 23 2014
MSC027-119-135-232351-
/O.EXP.KMEG.SV.W.0271.000000T0000Z-140723T2345Z/
TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
642 PM CDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR COAHOMA...QUITMAN AND
NORTHWESTERN TALLAHATCHIE COUNTIES WILL EXPIRE AT 645 PM CDT...
AT 641 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3415 9081 3418 9089 3419 9091 3420 9092
3422 9094 3424 9094 3420 9085 3427 9083
3430 9075 3436 9076 3437 9068 3431 9066
3442 9057 3449 9059 3432 9021 3398 9047
3399 9066 3411 9067 3412 9096
TIME...MOT...LOC 2341Z 045DEG 13KT 3417 9059
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:15 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 23, 3:15 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT WED JUL 23 2014 .DISCUSSION... CURRENTLY...A COLD FRONT IS PUSHING SOUTH TOWARD THE REGION THIS AFTERNOON TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE MIDSOUTH. ONE MCS HAS MOVED ACROSS WRN KY/SE MO INTO THE MO BOOTHEEL AND NE AR THIS AFTERNOON WITH SOME REPORTS OF WIND DAMAGE. ANOTHER CLUSTER OF STRONG STORMS AND HEAVY RAIN EXTENDS JUST SOUTH OF I-40 FROM SELMER NORTHEAST TOWARD LEXINGTON INCLUDING JACKSON. STORMS ARE FEEDING ON A VERY UNSTABLE AIRMASS WITH DEWPOINTS IN THE LOWER 70S...CAPES GREATER THAN 3000 J/KG AND LIFTED INDEX VALUES OF -7C TO -8C. WIND FIELDS ALOFT ARE NOT THAT STRONG WITH MID LEVEL AT ABOUT 30 KTS...BUT ENOUGH TO SUSTAIN ORGANIZATION. A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 7 PM ACROSS MO BOOTHEEL AND MUCH OF EAST ARKANSAS. THE MCS OVER NE AR WILL CONTINUE TO PROPAGATE SSW OVER THE NEXT COUPLE OF HOURS WITH MAINLY A WIND THREAT. ELSEWHERE EXPECT ISOLD-SCT STORMS TO DEVELOP SOME OF WHICH MAY BE STRONG TO SEVERE WITH MAINLY A WIND THREAT AS WELL. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE WITH HEAVIER SLOW MOVING STORMS. TONIGHT...MCS WILL DEPART INTO CENTRAL ARKANSAS BY EARLY THIS EVENING AND A COLD FRONT WILL SWEEP SOUTH. MODELS ARE INDICATING SOME ADDITIONAL DEVELOPMENT ALONG THE FRONT AS IT PASSES THROUGH. AT THAT POINT INSTABILITY SHOULD BE ON THE WANE WITH A DIMINISHING SEVERE THREAT. BY MIDNIGHT MOST OF THE ACTIVITY WILL BE SOUTH OF I-40 WITH A DRIER...COOLER AIRMASS BEGINNING TO MOVE INTO NORTHERN AREAS. THURSDAY AND FRIDAY...THE FRONT WILL PUSH SOUTH OF THE AREA THURSDAY MORNING WITH CLEARING SKIES AND DIMINISHING RAIN CHANCES. AN UNSEASONABLY COOL AND DRY AIRMASS WILL PUSH IN FOR THURSDAY AND THURSDAY NIGHT. HIGHS WILL BE IN THE LOWER TO MID 80S WITH LOWS IN THE UPPER 50S TO MID 60S. FRIDAY WILL BE A LITTLE WARMER...THOUGH HUMIDITY LEVELS WILL STILL BE LOW...AS UPPER LEVEL HIGH PRESSURE STARTS TO BUILD BACK IN. SATURDAY AND SUNDAY...SUMMER HEAT TRIES TO BUILD OVER THE AREA THANKS TO A STRENGTHENING 594 DM UPPER RIDGE OVER THE SOUTHERN PLAINS. LOOKS LIKE HIGHS WILL REBOUND INTO THE LOWER AND MID 90S WITH INCREASING HUMIDITY LEVELS. STILL THINK THE MEX IS TOO HOT WITH ITS UPPER 90S. HEAT INDEX VALUES MAY CLIMB ABOVE 100 DEGREES OVER THE WEEKEND. BY SATURDAY NIGHT AN APPROACHING COLD FRONT MAY LAUNCH AN MCS ACROSS THE NORTHERN TIER OF THE MIDSOUTH SO KEPT SLIGHT CHANCE POPS ACROSS THE NORTHERN TIER. THUNDERSTORMS CHANCES WILL INCREASE ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT AS ANOTHER COLD FRONT IS DRIVEN THROUGH THE AREA BY ANOTHER UNSEASONABLY STRONG UPPER TROF ACROSS THE GREAT LAKES. MONDAY INTO WEDNESDAY...DRY AND COOL WEATHER FILTERS IN BEHIND THE FRONT. WELL BELOW NORMAL TEMPERATURES AND DRY WEATHER EXPECTED. SJM && .AVIATION... 18Z TAF CYCLE VFR AND POSSIBLY MVFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD. THUNDERSTORMS HAVE BEGUN TO MOVE INTO THE AREA AHEAD OF A COLD FRONT EXTENDING FROM QUEBEC INTO THE SOUTHERN PLAINS. THE HRRR MODEL HAS COVERAGE OF THESE STORMS DECREASING AS THEY ENTER INTO THE REGION. ADDED VCTS FOR KJBR AND KMKL THROUGH THIS EVENING. A LOW PRESSURE SYSTEM OVER THE NORTHERN GULF HAS CAUSED THUNDERSTORM ACTIVITY OVER NORTH MISSISSIPPI SO I ADDED VCTS AT KTUP. FOG IS POSSIBLE TONIGHT AT KTUP AND KMKL DUE TO LIGHT WINDS AND LOWER LEVEL MOISTURE. WINDS WILL BE SOUTH AHEAD OF THE FRONT AND WILL TURN TO THE NORTH AFTER THE FRONT PASSES EACH TAF SITE BEGINNING WITH KJBR AROUND 00Z. JPM3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 23, 3:38 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT WED JUL 23 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-242245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 338 PM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE INTO THE MIDSOUTH THIS AFTERNOON INTO TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF EASTERN ARKANSAS NORTH OF INTERSTATE 40. DAMAGING WINDS WILL BE THE MAIN THREAT AND LARGE HAIL WILL BE THE SECONDARY THREAT FROM THE STORMS. ELSEWHERE ACROSS THE MIDSOUTH A FEW STORMS MAY BECOME STRONG TO POSSIBLY SEVERE THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS WOULD BE THE MAIN THREAT FROM THESE STORMS AS WELL. LOCALLY HEAVY RAIN MAY PRODUCE ISOLATED FLASH FLOODING THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SJM
In the hours before
Special weather statement, Jul 23, 3:50 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT WED JUL 23 2014 MSZ001-232130- DE SOTO MS- 350 PM CDT WED JUL 23 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES EAST OF SOUTHAVEN AT 350 PM CDT... MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DESOTO COUNTY...INCLUDING LOCATIONS NEAR HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR. && LAT...LON 3500 9020 3499 8972 3481 8972 3483 9020 TIME...MOT...LOC 2050Z 047DEG 7KT 3498 8994
Local storm report, Jul 23, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG RECTOR 36.26N 90.29W
07/23/2014 CLAY AR PUBLIC
ROOF TURBINE BLOWN OFF IN RECTOR.
0215 PM TSTM WND DMG RECTOR 36.26N 90.29W
07/23/2014 CLAY AR COUNTY OFFICIAL
TREES AND POWER LINES DOWN AROUND CLAY COUNTY. SEVERAL
COUNTY ROADS ARE BLOCKED BY THE TREES AND POWER LINES.
0220 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/23/2014 GREENE AR TRAINED SPOTTER
HIGH WINDS BLEW TACO BELL SIGN ONTO HIGHWAY 412 NEAR
PARAGOULD ALSO ROOF DAMAGE..TILES AND SHINGLES BLOWN OFF
NEARBY HOMES NORTH OF JUNCTION OF HIGHWAY 49 ON HIGHWAY
412.
0230 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/23/2014 GREENE AR PUBLIC
HUDDLE HOUSE RESTARAUNT LOST LARGE SIGN IN GUSTY WINDS.
0230 PM TSTM WND GST PARAGOULD 36.06N 90.51W
07/23/2014 M62.00 MPH GREENE AR BROADCAST MEDIA
0256 PM TSTM WND GST 2 ENE JONESBORO 35.83N 90.65W
07/23/2014 M58.00 MPH CRAIGHEAD AR ASOS
0305 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/23/2014 CHESTER TN BROADCAST MEDIA
POWER LINES DOWN IN HENDERSON.
0310 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/23/2014 CRAIGHEAD AR PUBLIC
TREES DOWN ON LAWSON ROAD. POWER LINES AND TREES DOWN ON
HIGHWAY 63 AND ON HARRISBURG ROAD AND HIGHLAND ROAD JUST
SOUTH OF JONESBORO.
0310 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/23/2014 RANDOLPH AR PUBLIC
LARGE TREE FELL ON HOUSE DAMAGING ROOF.
0311 PM FLASH FLOOD HENDERSON 35.44N 88.65W
07/23/2014 CHESTER TN EMERGENCY MNGR
HEAVY RAINS CAUSED FLOODING IN CITY AT 250 PM CDT. SOME
STREETS CLOSED. STREAMS AND DITCHES FULL. COUNTY ROADS
BECOMING IMPASSABLE. 1.42 INCHES OF RAIN MEASURED IN 1/2
HOUR.
0312 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/23/2014 RANDOLPH AR TRAINED SPOTTER
TREES DOWN ALONG HIGHWAY 115 NEAR MAYNARD.
&&
MRMSpecial weather statement, Jul 23, 3:56 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT WED JUL 23 2014
MSZ001-002-008-TNZ088-089-232145-
TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
356 PM CDT WED JUL 23 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES NORTH OF MT PLEASANT AT 357 PM
CDT...MOVING SOUTHWEST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO...FAYETTE...MARSHALL...SHELBY AND TATE COUNTIES...
INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...
GERMANTOWN...HOLLY SPRINGS AND OLIVE BRANCH...SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3469 8936 3469 8987 3539 8988 3538 8978
3540 8978 3540 8970 3539 8970 3539 8965
3538 8963 3540 8956 3540 8935
TIME...MOT...LOC 2057Z 027DEG 27KT 3505 8953Special weather statement, Jul 23, 4:38 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT WED JUL 23 2014
MSZ001-007-008-232215-
TUNICA MS-TATE MS-DE SOTO MS-
438 PM CDT WED JUL 23 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF HERNANDO AT 439 PM CDT...
MOVING SOUTHWEST AT 60 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN DESOTO...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS
NEAR HERNANDO...HORN LAKE...OLIVE BRANCH...SENATOBIA AND SOUTHAVEN...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...MIDWAY
LAKE AND ROBCO LAKE.
&&
LAT...LON 3469 9057 3470 9055 3463 9055 3468 9046
3472 9057 3480 9053 3478 9050 3473 9052
3474 9045 3488 9048 3489 9044 3483 9041
3486 9034 3484 9031 3491 9025 3499 9031
3498 8983 3456 8982 3454 9054 3467 9059
TIME...MOT...LOC 2139Z 052DEG 54KT 3481 9007Local storm report, Jul 23, 5:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG SE DOWNTOWN MEMPHIS 35.13N 90.05W
07/23/2014 SHELBY TN BROADCAST MEDIA
LARGE TREE FELL ACROSS HOLMES ROAD BETWEEN AIRWAYS BLVD
AND TCHULAHOMA ROAD. THE TREE CAUSED ROAD TO BE CLOSED.
&&
MRMLocal storm report, Jul 23, 5:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG RECTOR 36.26N 90.29W
07/23/2014 CLAY AR PUBLIC
ROOF TURBINE BLOWN OFF IN RECTOR.
0215 PM TSTM WND DMG RECTOR 36.26N 90.29W
07/23/2014 CLAY AR COUNTY OFFICIAL
TREES AND POWER LINES DOWN AROUND CLAY COUNTY. SEVERAL
COUNTY ROADS ARE BLOCKED BY THE TREES AND POWER LINES.
0220 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/23/2014 GREENE AR TRAINED SPOTTER
HIGH WINDS BLEW TACO BELL SIGN ONTO HIGHWAY 412 NEAR
PARAGOULD ALSO ROOF DAMAGE..TILES AND SHINGLES BLOWN OFF
NEARBY HOMES NORTH OF JUNCTION OF HIGHWAY 49 ON HIGHWAY
412.
0230 PM TSTM WND GST PARAGOULD 36.06N 90.51W
07/23/2014 M62.00 MPH GREENE AR BROADCAST MEDIA
0230 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/23/2014 GREENE AR PUBLIC
HUDDLE HOUSE RESTARAUNT LOST LARGE SIGN IN GUSTY WINDS.
0256 PM TSTM WND GST 2 ENE JONESBORO 35.83N 90.65W
07/23/2014 M58.00 MPH CRAIGHEAD AR ASOS
0305 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/23/2014 CHESTER TN BROADCAST MEDIA
POWER LINES DOWN IN HENDERSON.
0310 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/23/2014 CRAIGHEAD AR PUBLIC
TREES DOWN ON LAWSON ROAD. POWER LINES AND TREES DOWN ON
HIGHWAY 63 AND ON HARRISBURG ROAD AND HIGHLAND ROAD JUST
SOUTH OF JONESBORO.
0310 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/23/2014 RANDOLPH AR PUBLIC
LARGE TREE FELL ON HOUSE DAMAGING ROOF.
0311 PM FLASH FLOOD HENDERSON 35.44N 88.65W
07/23/2014 CHESTER TN EMERGENCY MNGR
HEAVY RAINS CAUSED FLOODING IN CITY AT 250 PM CDT. SOME
STREETS CLOSED. STREAMS AND DITCHES FULL. COUNTY ROADS
BECOMING IMPASSABLE. 1.42 INCHES OF RAIN MEASURED IN 1/2
HOUR.
0312 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/23/2014 RANDOLPH AR TRAINED SPOTTER
TREES DOWN ALONG HIGHWAY 115 NEAR MAYNARD.
0440 PM TSTM WND DMG SE DOWNTOWN MEMPHIS 35.13N 90.05W
07/23/2014 SHELBY TN BROADCAST MEDIA
LARGE TREE FELL ACROSS HOLMES ROAD BETWEEN AIRWAYS BLVD
AND TCHULAHOMA ROAD. THE TREE CAUSED ROAD TO BE CLOSED.
0500 PM FLASH FLOOD SE DOWNTOWN MEMPHIS 35.13N 90.05W
07/23/2014 SHELBY TN BROADCAST MEDIA
DEEP WATER ON APPOLLO STREET NEAR HOLMES SOUTH OF
AIRPORT.
0500 PM FLASH FLOOD SOUTHAVEN 34.97N 90.00W
07/23/2014 DESOTO MS BROADCAST MEDIA
FLOODING ON BROOKHAVEN DRIVE. WATER NEARLY 10 INCHES
DEEP.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 46 min |
| Jul 23, 1:54 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 36 min |
| Jul 23, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 49 min |
| Jul 23, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 47 min |
| Jul 23, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 44 min |
| Jul 23, 2:59 PM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 3 hr |
| Jul 23, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett, Randolph | 46 min |
| Jul 23, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 47 min |
| Jul 23, 4:16 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 24 min |
| Jul 23, 3:28 PM CDT | Special Weather Statement | MEG | Marshall | 32 min |
| Jul 23, 3:50 PM CDT | Special Weather Statement | MEG | DeSoto | 40 min |
| Jul 23, 3:56 PM CDT | Special Weather Statement | MEG | Marshall | 49 min |
| Jul 23, 4:38 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 2 hr |
| Jul 23, 4:38 PM CDT | Special Weather Statement | MEG | DeSoto, Tate, Tunica | 37 min |
| Jul 23, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 41 min |
| Jul 23, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 23 min |
| Jul 23, 6:05 PM CDT | Flash Flood Warning | MEG | Coahoma, Quitman | 115 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.